Green's Functions in Lossy Layered Media: Integration along the Imaginary Axis and Asymptotic Behavior

  • Juan R. Mosig /
  • Alejandro Alvarez Melcón
Journal ar
IEEE Transactions on Antennas and Propagation
  • Volumen: 51
  • Número: 12
  • Fecha: 01 December 2003
  • Páginas: 3200-3208
  • ISSN: 0018926X
  • Source Type: Journal
  • DOI: 10.1109/TAP.2003.820946
  • Document Type: Article
This paper presents an efficient technique for evaluating Green's functions associated to layered media, when formulated as Sommerfeld integrals in the space domain. The key step in the formulation is that Sommerfeld integrals are computed choosing a suitable integration path which is closed through the imaginary axis of the complex spectral plane. It is shown that with this original choice of the integration contour, the numerical effort usually involved in the evaluation of Sommerfeld integrals can be greatly reduced, specially when large source-observer distances are involved. One asset of this technique is that it can be easily incorporated into integral equation based CAD packages for the efficient analysis of complex printed microwave circuit and antennas. In addition, the theoretical developments needed to set up the numerical algorithm throw a new light on the asymptotic behavior of the layered media Green's functions for large source-observer distances.

Author keywords

    Indexed keywords

      Funding details